2014 CCAE National Conference Program

DRAFT Feb 26, 2014

2014 CCAE National Conference Program

 

TUESDAY, JUNE 3, 2014

8:00 a.m.  - 4:00 p.m.

Pre-conference Workshop for New Professionals in Educational Advancement

8:00 a.m. - 6:00 p.m.

REGISTRATION DESK OPEN, SHAW CONFERENCE CENTRE

6:30 p.m.

Transportation to Opening Reception at University of Alberta

7:00 - 9:00 p.m.

Opening Reception hosted by University of Alberta President, Indira Samarasekera; Centennial Center for Interdisciplinary Science, North Campus

9:00 p.m. - ??

Free Night in Downtown Edmonton

 

WEDNESDAY, JUNE 4, 2014

7:30 - 8:30 a.m.

Breakfast

8:30 - 8:45 a.m.

Welcome and Opening Remarks

8:45 - 10:00 a.m.

Opening Keynote Speaker - David Foot, demographer, economist, and author of Boom, Bust and Echo

10:00 - 10:30 a.m.

Break, Exhibt Hall

10:30 - 11:30 a.m.

Professional Development Session #1 (60 minutes)

TOPIC

Trust Law and Endowments - The Future of Perpetuity

The Alumni Impact Survey – Providing Direction for the Future of Alumni Relations Engagement

Leadership Giving – Supporting Your Annual Fund and Your Major-Gift Pipeline

Making 1 Equal 10: The Math of Multi-Purposing Content

The X Factor: The Future of Women in Philanthropy

SPEAKER

Greg Harding, QC, Partner, Field Law

Sean Price, Associate Vice-President, Alumni Relations, University of Alberta

Sheri Cole, Leadership Giving Development Officer, University of Toronto

Gord Arbeau, Director, Public and Community Relations, McMaster University

Honora Shaughnessy, Senior Executive Director of Alumni Relations, McGill University

SPEAKER

Matt Weaver, CGA, B. Mgt., Recording Secretary, UAlberta

Christie Myhre, Coordinator, Campus Chapters, UAlberta

Heather Ullman, Director, Leadership Annual Giving, University of Toronto

Matt Terry, Manager, Strategic Communications,  McMaster University

Wendy Schilling, Senior Regional Programs Officer, McGill University

SPEAKER

 

Ashlyn Bernier, Manager, Venture Marketing Service, UAlberta

 

 

 

11:30 a.m. - 1:00 p.m.

Prix d'Excellence Luncheon

1:00 - 2:00 p.m.

Professional Development Session #2 (60 minutes)

TOPIC

Document Imaging in Advancement

One Millennial’s Secret to Engaging Young Alumni

What is the Future of Corporate and Foundation Giving?

Are You In? One School's Journey into the World of LinkedIn

Thrive: Transforming Development at a Small University

SPEAKER

Margaret Tannahill-Wade, Carleton University

Erin O’Neil, Alumni Officer, Young Alumni, McMaster University

Jane Potentier, Director of Advancement, Faculty of Arts, University of Alberta

Melissa Cheater, Digital Content Manager, Western University

Dan VanKeeke, Vice-President, Advancement, The King's University College

SPEAKER

 

 

Samantha Pearson, Senior Corporate and Foundation Relations Officer, UAlberta

Perry Monaco, LinkedIn Strategic Product Consultant

Mike Ferber, Director of Development, The King's University College

SPEAKER

 

 

Junaid Habib, Associate Director, Agreements, UAlberta

Trista Walker, Executive Director, Alumni Relations, Western University

 

2:00 - 2:30 p.m.

Break, Exhibit Hall

2:30 - 4:00 pm

PLENARY SESSION: THE PRESIDENT'S PERSPECTIVE (90 minutes)

 

Dr. David Ross, SAIT Polytechnic; Dr. Roseann O'Reilly Runte, Carleton University; Karen Jurjevich, Branksome Hall

6:00 - 10:00 p.m.

CCAE Awards Gala Reception and Dinner - Shaw Conference Center

 

THURSDAY, JUNE 5

8:00 - 9:00 a.m.

Breakfast

9:00 - 10:00 a.m.

Professional Development Session #3 (60 minutes)

TOPIC

Beyond Prospects: How Data Mining Can Uncover Insights and Guide Program Decisions

Being Global: Making the Case for International Alumni Relations

What Will Your Legacy Be?

Stewardship: Best Practices and Next Practices

Preparing Professionals: Mentorship Programs for Community Colleges

SPEAKER

Christopher Seguin, Vice President, Advancement, Thompson Rivers University

Dr. Gretchen Dobson, Global Strategist

Sheila Steger, Senior Director, Individual Giving, University of Alberta

Ashleigh Manktelow, Donor Engagement and Stewardship Associate, McGill University

Catherine Finlayson, Executive Director, Advancement & Alumni, Fanshawe College

SPEAKER

Celeste Waterman, Vice-President, Research & Analytics, KCI

Mary Ann Day, Director of Alumni Engagement, Saint Mary's University

Michele Shea, Director, Planned Giving, UAlberta

 

Tim Ambrose, Alumni Outreach Coordinator, Fanshawe College

10:00 - 10:30 am

Break, Exhibit Hall

10:30 am - noon

Roundtables / Networking Sessions (90 minutes - two sessions at 45 minutes each)

TOPIC

So You Ask People for Money, Right? From Fundraiser to Friendraiser to Community Developer

Managing Advancement and PR Teams in a Time of Fiscal Restraint

International Alumni Relations

Big Science Fundraising

 

Facilitator (s)

Josh Nobel, Alumni Relations Manager, The King’s University College

Dan Hurley, Executive Director, University Relations, Vancouver Island University

Dr. Gretchen Dobson, Global Strategist

O'Neil Outar, Vice-President, Advancement, University of Alberta

 

TOPIC

 

 

 

 

 

 

 

 

 

 

 

Noon - 1:00 p.m.

Lunch and CCAE Annual General Meeting

1:00 - 3:00 p.m.

Big Ideas Panel Discussions (Two Hours)

TOPIC

 

Digital Alumni Engagement

Go Fund Yourself!

Gifted and Talented: What Makes a Top Fundraiser in the Age of Venture Philanthropy

Globalization and Canadian Education

SPEAKER

 

Jennifer Chesney, Associate Vice-President, University Digital Strategy, University of Alberta

Ryan Davies, Director, Advancement Communications, Carleton University

Andrea Morris, Senior Director, Campus Development, University of Alberta

Carl Amrhein, Provost, University of Alberta; Fellow, Conference Board of Canada

SPEAKER

 

Sean Price Associate Vice-President,  Alumni, University of Alberta (moderator)

Robert Moyles, Senior Director, Advancement Strategic Communications, University of Alberta

Gillian Morrison, Associate Vice-President, Divisional Relations and Campaigns, University of Toronto

Amir Pasic, Vice-President, International Operations, CASE

SPEAKER

 

 

Kylie Patrick, Annual Giving Officer, Carleton University

 

Karen Jurjevich, Principal, Branksome Hall

3:00 - 3:30 p.m.

Break, Exhibit Hall

3:30 - 5:00 p.m.  

 Free Time

6:30 p.m.

Canada's Festival City! A Celebration with Buskers, Acrobats, Food, Music! The Winspear Center for the Arts, Downtown Edmonton

 

FRIDAY, JUNE 6

7:30 - 9:00 a.m.

Breakfast

9:00 - 10:00

Professional Development Session #4 (60 minutes)

TOPIC

Too Many Cooks, Not Enough Chefs! Business Process Improvement

 Alumni and Donor Portals

New Age of Phonathons: How to Treat Alumni like a Major Donor through Phone Calls

50 Events in 50 Days: A Summer Send-Off Program

The Outsiders No Longer: Embracing Non-Traditional Candidates to Grow Your Development Team

SPEAKER

James Johannesson, Director of Advancement Services, University of Saskatchewan

TBA

Mikhail Bornstein, Director Donor Programs,York University

Joella Gencher, Alumni Relations Officer, McGill University

Christoph Clodius, Senior Consultant, Recruitment & Talent Management, KCI

SPEAKER

 

 

Mariya Yurukova, Manager, Call Centre, York University

Shana Szikman, Alumni Relations Officer, Parents Program, McGill University

Carmen Charette,Vice-President, External Relations, University of Victoria

SPEAKER

 

 

 

 

Colm Renehan, Associate Vice-President, Development, University of Alberta

10:00 - 10:15 a.m.

Break

10:15 - 11:45 a.m.

CCAE 2014 Closing Keynote Speaker -Tim Caulfield, Canada Research Chair in Health Law, University of Alberta; author of The Cure for Everything

 

National Partners

MBNA TD

2017 CCAE National Conference Sponsors

 

Platinum

Manulife  Tempo Framing

Gold

Canada Life 
 

Silver

 

iModules
 
The Offord Group Tourism Hamilton

Bronze


 BAS

 
 envoke logo large
 Global Philanthropic    

 
     

 

 

 

 

 

3